MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION
Model Number RA002-5555SL70
Medical Device Problem Codes Fluid/Blood Leak (1250); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not been returned for evaluation; however device return is anticipated.No conclusions can be drawn at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the end cap was loose on the rod and liquid had escaped.No patient adverse event was reported.
 
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of device evaluation.
 
Event or Problem Description
It was reported that while removing the rod after it had achieved lengthening goals, it was noted the rod had loose components and liquid had escaped.No patient adverse impact was reported.
 
Additional Manufacturer Narrative
Additional data: b5, d9, g3, g6, h2, h3, h6, h10.During visual inspection, score marks were observed on the rod, consistent with expected markings due to incremental distraction.Inspection of the returned rod revealed the distraction rod was functionally able to be lengthened by hand, which would indicate a broken locking pin.The reported failure mode is therefore confirmed, as distraction rod loose was able to be lengthened by hand.Because the locking pin is broken, there is nothing constraining the axial motion of the distraction rod within the housing tube.The pistoning action of the distraction rod due to a broken locking pin would allow for fluid ingress into the actuator.Liquid extrusion was also confirmed as the rod pistoned.In addition, sectioning the rod confirmed the broken locking pin.The patient's unique anatomy and/or daily activities are possible causes of the reported failure.The iqc inspection data for the lot of locking pin was reviewed, and the parts met design specifications per the engineering drawings.As part of the investigation, the work order was reviewed, and confirmed the device passed all inspections per the acceptance tests prior to shipment.
 
Event or Problem Description
No additional information was provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM- MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key13528736
Report Number3006179046-2022-00123
Device Sequence Number4073273
Product Code PGN
UDI-Device Identifier00856719002152
UDI-Public856719002152
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-5555SL70
Device Lot NumberA16041103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer03/04/2022
03/29/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date04/01/2022
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose